MAUDE Adverse Event Report: ST. JUDE MEDICAL - NEUROMODULATION GUARDIAN CRANIAL BURR HOLE COVER SYS.; DBS ACCESSORY

ST. JUDE MEDICAL - NEUROMODULATION GUARDIAN CRANIAL BURR HOLE COVER SYS.; DBS ACCESSORY
Model Number 6010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
In the event the device is returned to the manufacturer, the reported event cannot be analyzed via laboratory testing.The manufacturer has limited information related to the patient's medical history and is unable to form an opinion as to the relevancy of the patient's history to the event reported.The manufacturer defers to the patient's physician regarding medical history.
 
Event or Problem Description
Device 6 of 7, reference mfr.Report #: 1627487-2018-06345, reference mfr.Report #: 1627487-2018-06346, reference mfr.Report #: 1627487-2018-06347, reference mfr.Report #: 1627487-2018-06348, reference mfr.Report #: 1627487-2018-06349, reference mfr.Report #: 1627487-2018-06351.It was reported the patient experienced an infection at the ipg and lead sites.As a result, the physician explanted the dbs system.Additional information has been requested but not yet received.
 
Event or Problem Description
Device 6 of 7, reference mfr.Report #: 1627487-2018-06345, reference mfr.Report #: 1627487-2018-06346, reference mfr.Report #: 1627487-2018-06347, reference mfr.Report #: 1627487-2018-06348, reference mfr.Report #: 1627487-2018-06349, reference mfr.Report #: 1627487-2018-06351.Follow up information identified the physician admitted the patient to the hospital and administered iv antibiotics for (b)(6).Further information revealed the patient was re-admitted to the hospital for continued treatment of the ongoing infection.
 
Event or Problem Description
Device 6 of 7: reference mfr.Report #: 1627487-2018-06345; reference mfr.Report #: 1627487-2018-06346; reference mfr.Report #: 1627487-2018-06347; reference mfr.Report #: 1627487-2018-06348; reference mfr.Report #: 1627487-2018-06349; reference mfr.Report #: 1627487-2018-06351.Follow up information identified the patient¿s infection is believed to be resolved, but the patient continues treatment as the skin has eroded and the skull is exposed.The patient has been referred to a plastic surgeon for further treatment.

Brand Name
GUARDIAN CRANIAL BURR HOLE COVER SYS.
Common Device Name
DBS ACCESSORY
Manufacturer (Section D)
ST. JUDE MEDICAL - NEUROMODULATION
6901 preston rd
plano TX 75024
MDR Report Key7674907
Report Number1627487-2018-06350
Device Sequence Number16496290
Product Code GXR
UDI-Device Identifier05414734403061
UDI-Public05414734403061
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K152342
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/11/2019
Device Model Number6010
Device Catalogue Number6010
Device Lot Number6231576
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/23/2018
08/20/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date08/15/2018
09/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;